Alert archive / Idaho / Wind Advisories in 2020

Wind Advisory 28, NWS Pocatello, ID

October 10, 20209 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Oct 10, 2020, 1:02 PM MDT for 9 counties in Idaho. It took effect at Oct 12, 2020, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2020, 1:02 PM MDT (19:02 UTC)
In effect from
Oct 12, 2020, 12:00 PM MDT
Expired
Oct 12, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 63 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.0 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2020-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2020-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3123 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS75 KPIH 101902
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
102 PM MDT Sat Oct 10 2020

IDZ052>054-111200-
/O.NEW.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/
/O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
102 PM MDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT MONDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph
  with gusts up to 50 mph expected. For the second Wind Advisory
  on Monday, southwest winds 30 to 40 mph with gusts up to 55 mph
  expected.

* WHERE...Highest blowing dust impact areas include: Interstate 15
  from Idaho Falls to Roberts, Highways 20 and 26 across INL,
  Interstate 86 from American Falls to Pocatello. Communities in
  the Advisory include Mud Lake, Idaho Falls, Rexburg, St.
  Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort
  Hall.

* WHEN...For the first Wind Advisory, until 6 PM MDT Sunday. For 
  the second Wind Advisory, from noon to 6 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Areas of blowing dust will create pockets of very low visibility
  and difficult driving conditions. Visibility could rapidly
  change over very short distances. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ064-065-111200-
/O.NEW.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/
Big Hole Mountains-Teton Valley-
Including the cities of Victor, Ashton, Tetonia, and Driggs
102 PM MDT Sat Oct 10 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT MONDAY...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33
  east of Rexburg to Driggs. Including the communities of Victor,
  Ashton, Tetonia and Driggs.

* WHEN...From noon to 6 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Patchy blowing dust along Highways 33 and 26 could cause rapid
  changes in visibility and very low visibility at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ067>069-110500-
/O.CON.KPIH.WI.Y.0027.000000T0000Z-201011T0500Z/
Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range-
Including the cities of Dubois, Spencer, Edie School, Small, 
Howe, Arco, Mackay, Chilly, and Borah Peak
102 PM MDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...The cities of Dubois, Spencer, Edie School, Small, 
  Howe, Arco, Mackay, Chilly, and Borah Peak.

* WHEN...Through 11 PM MDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
6 follow-up statements
533 
WWUS75 KPIH 110355
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
955 PM MDT Sat Oct 10 2020

IDZ067>069-110500-
/O.CAN.KPIH.WI.Y.0027.000000T0000Z-201011T0500Z/
Beaverhead - Lemhi Highlands-Lost River Valley-Lost River Range-
Including the cities of Dubois, Spencer, Edie School, Small, 
Howe, Arco, Mackay, Chilly, and Borah Peak
955 PM MDT Sat Oct 10 2020

...WIND ADVISORY IS CANCELLED...

Winds have diminished around the Lost River Valley into the Dubois
area for the night.

$$

IDZ052>054-111200-
/O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/
/O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
955 PM MDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 35 
  mph with gusts up to 50 mph expected. For the second Wind 
  Advisory on Monday, southwest winds 30 to 40 mph with gusts up 
  to 55 mph expected.

* WHERE...Highest blowing dust impact areas include: Interstate 
  15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, 
  Interstate 86 from American Falls to Pocatello. Communities in 
  the Advisory include Mud Lake, Idaho Falls, Rexburg, St. 
  Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort 
  Hall.

* WHEN...For the first Wind Advisory, until 6 PM MDT Sunday. For 
  the second Wind Advisory, from noon to 6 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Areas of blowing dust will create pockets of very low visibility
  and difficult driving conditions. Visibility could rapidly 
  change over very short distances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ064-065-111200-
/O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/
Big Hole Mountains-Teton Valley-
Including the cities of Victor, Ashton, Tetonia, and Driggs
955 PM MDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 
  33 east of Rexburg to Driggs. Including the communities of 
  Victor, Ashton, Tetonia and Driggs.

* WHEN...From noon to 6 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.  
  Patchy blowing dust along Highways 33 and 26 could cause rapid 
  changes in visibility and very low visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
948 
WWUS75 KPIH 110912
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
312 AM MDT Sun Oct 11 2020

IDZ052>054-120000-
/O.CON.KPIH.WI.Y.0027.000000T0000Z-201012T0000Z/
/O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
312 AM MDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY...

* WHAT...For the first Wind Advisory, west winds 25 to 35 mph with
  gusts up to 50 mph. For the second Wind Advisory, southwest
  winds 30 to 35 mph with gusts up to 50 mph expected.

* WHERE...Highest blowing dust impact areas include: Interstate 
  15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, 
  Interstate 86 from American Falls to Pocatello. Communities in 
  the Advisory include Mud Lake, Idaho Falls, Rexburg, St. 
  Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort 
  Hall.

* WHEN...For the first Wind Advisory, until 6 PM MDT this 
  evening. For the second Wind Advisory, from noon to 6 PM MDT 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ064-065-120000-
/O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0000Z/
Big Hole Mountains-Teton Valley-
Including the cities of Victor, Ashton, Tetonia, and Driggs
312 AM MDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 
  33 east of Rexburg to Driggs. Including the communities of 
  Victor, Ashton, Tetonia and Driggs.

* WHEN...From noon to 6 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
196 
WWUS75 KPIH 120040
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
640 PM MDT Sun Oct 11 2020

IDZ052>054-064-065-121200-
/O.EXT.KPIH.WI.Y.0028.201012T1800Z-201013T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Big Hole Mountains-Teton Valley-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Victor, Ashton, Tetonia, 
and Driggs
640 PM MDT Sun Oct 11 2020

...WIND ADVISORY NOW IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 
  33 east of Rexburg to Driggs. Including the communities of 
  Victor, Ashton, Tetonia and Driggs.

* WHEN...From noon to 8 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas of blowing dust are possible as well
  which may produce temporary closures of highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
301 
WWUS75 KPIH 120812
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
212 AM MDT Mon Oct 12 2020

IDZ052>054-122100-
/O.NEW.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/
/O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
212 AM MDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph
  with gusts up to 45 mph expected. For the second Wind Advisory,
  southwest winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Highest blowing dust impact areas include: Interstate 
  15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, 
  Interstate 86 from American Falls to Pocatello. Communities in 
  the Advisory include Mud Lake, Idaho Falls, Rexburg, St. 
  Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort 
  Hall.

* WHEN...For the first Wind Advisory, from noon today to 8 PM 
  MDT this evening. For the second Wind Advisory, from noon to 8 
  PM MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas of blowing dust are possible as well
  which may produce temporary closures of highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ064-065-122100-
/O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0200Z/
Big Hole Mountains-Teton Valley-
Including the cities of Victor, Ashton, Tetonia, and Driggs
212 AM MDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 
  33 east of Rexburg to Driggs. Including the communities of 
  Victor, Ashton, Tetonia and Driggs.

* WHEN...From noon today to 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas of blowing dust are possible as well
  which may produce temporary closures of highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
585 
WWUS75 KPIH 121956
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
156 PM MDT Mon Oct 12 2020

IDZ052>054-130200-
/O.CON.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/
/O.CON.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
156 PM MDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 35 
  mph with gusts up to 45 mph expected. For the second Wind 
  Advisory, southwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Highest blowing dust impact areas include: Interstate 
  15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, 
  Interstate 86 from American Falls to Pocatello. Communities in 
  the Advisory include Mud Lake, Idaho Falls, Rexburg, St. 
  Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort 
  Hall.

* WHEN...For the first Wind Advisory, from noon today to 8 PM 
  MDT this evening. For the second Wind Advisory, from noon to 8 
  PM MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas of blowing dust are possible as 
  well which may produce temporary closures of highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ064-065-130200-
/O.CON.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/
Big Hole Mountains-Teton Valley-
Including the cities of Victor, Ashton, Tetonia, and Driggs
156 PM MDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 
  33 east of Rexburg to Driggs. Including the communities of 
  Victor, Ashton, Tetonia and Driggs.

* WHEN...From noon today to 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Areas of blowing dust are possible as 
  well which may produce temporary closures of highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
624 
WWUS75 KPIH 130149
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
749 PM MDT Mon Oct 12 2020

IDZ052>054-131000-
/O.EXP.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/
/O.NEW.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/
/O.CON.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
749 PM MDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...
...WIND ADVISORY ISSUED FOR 7 AM TO 9 PM MDT WEDNESDAY... 
...WIND ADVISORY FOR THIS EVENING WILL EXPIRE AT 8 PM MDT...

* WHAT...Winds have begun to diminish below advisory levels this
  evening. Strong gusty west winds of 25 to 35 mph with gusts up
  to 45 mph will return to the region Tuesday. And finally,
  another round of strong gusty west winds of 30 to 40 mph with
  gusts up to 50 mph are expected Wednesday.

* WHERE...Upper and Lower Snake River Plain including the Arco and
  Mud Lake Desert regions.

* WHEN...From noon to 8 PM MDT Tuesday and 7 AM to 9 PM MDT 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Road closures are also possible, 
  especially near recently turned soil where blowing dust may 
  reduce visibility to 1/4 mile or less at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ064-065-130300-
/O.EXP.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/
Big Hole Mountains-Teton Valley-
Including the cities of Victor, Ashton, Tetonia, and Driggs
749 PM MDT Mon Oct 12 2020

...WIND ADVISORY FOR THIS EVENING WILL EXPIRE AT 8 PM MDT...

Winds have begun to diminish below advisory levels and the
Advisory will be allowed to expire at 8 PM MDT.

$$

IDZ051-055-131000-
/O.NEW.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
749 PM MDT Mon Oct 12 2020

...WIND ADVISORY ISSUED FOR 7 AM TO 9 PM MDT WEDNESDAY...

* WHAT...West winds of 30 to 35 mph with gusts up to 45 mph are 
  expected.

* WHERE...Eastern Magic Valley and the Shoshone area.

* WHEN...From 7 AM to 9 PM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Reduced visibility of 1/2 mile or less is
  possible at times, especially near recently turned fields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 10, 2:23 AM MDT, 10 hours 39 minutes earlier.

Area forecast discussion, Oct 10, 2:23 AM MDT, 10 hours 39 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
223 AM MDT Sat Oct 10 2020

.SHORT TERM...Today through Monday night. A cold front will push
through the state this afternoon and exit to the east later this
evening. Winds behind the front are expected to be strong behind
the front. A wind advisory is in effect for parts of the Snake
Plain and the Lost River Range. Much of the area will see rain
behind the front this afternoon and evening. Precip amounts should
be heavier in the Central Mountains as snow levels drop tonight to
around 5000 to 6000 ft. Snow accumulations above 8000 ft will be
up to 6 inches tonight through Sunday. A shortwave will swing
through Monday, sustaining the precip in the Central Mountains,
adding another 1 to 2 inches of snowfall while the Snake Plain
gets another round of strong winds. Temperatures will start off
warm today, but tomorrow will likely be 15 to 20 degrees cooler.
Hinsberger

.LONG TERM...Tuesday through Saturday. Long-term models are
showing a shortwave passing through the region Tuesday night and
Wednesday with a zonal pattern aloft transitioning to a more
amplified upstream ridge. By week's end, GFS and ECMWF are hinting
at another shortwave dropping in from the north. GFS is further
west with the track of the trough, and is a bit more amplified
than the ECMWF. Temperatures look to be near seasonal normals.
Hinsberger

&&

.FIRE WEATHER...It will be a race between increasing humidity and
increasing wind today as a strong cold front pushes through southern
Idaho. It looks like a close finish, with a potential edge that the
wind will reach here first, with increased humidity a close second.
The main areas of concern will be from the INL property west
southwestwards to Craters of the Moon, where it looks like it will
take a while for humidity to increase substantially. So there are
small areas to be on the watch should a fire get established.
However, for the central Idaho mountains the humidity will not get a
chance to get below 15 percent, though the wind on ridges should get
fairly strong. By tonight, moderate to heavy rainfall and light
accumulation of high elevation snowfall (down to 6200ft elevation,
with 2-4 inches expected around Galena Summit) is expected, mainly
in the northern Sawtooth NF and the northwest side of the Salmon-
Challis NF. Moderate, wetting rains are expected elsewhere, and just
about across the entire forecast area. The rain and snow will end
during the late night hours, then more wind and showers, both rain
and snow variety, show up Sunday afternoon. Expect a windy first
part of next week, with temperatures warming. On the bright side, it
appears as though humidity should stay above 20 percent even in the
lower elevations. Messick

&&

.AVIATION...After a long hiatus, CIGs and wind will return during
the late afternoon/early evening, with a solid chance of marginal
VFR with rain during the evening, with the conditions moving from
west to east across southern Idaho. KSUN expected to have the
strongest impact, possibly 1500ft AGL or below. The CIG impact
should disappear by airdrome opening on Sun morning except for KDIJ,
which may have a few hours during the morning. Should be some LLWS
this morning with light wind at the surface and strong wind slowly
lowering to the ground by 10/1900Z. Wind will not be down the main
runways this afternoon, but will be close. Could see a 20KT-plus
cross wind at KPIH and KIDA. Expect the shift to occur Sun, when
more wind and showers are expected. Messick

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 PM this afternoon to 6 PM MDT Sunday for
IDZ052>054.

Wind Advisory from 1 PM this afternoon to 11 PM MDT this evening
for IDZ067>069.

&&

Nearby

Wind Advisories in Idaho, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.